Ohio, 2010

Tornadoes and Flash Flooding in Ohio, May 21 to 22, 2010

May 21 to 22, 2010 · NWS ILN · 16 events in 7 counties and zones

Severe thunderstorms developed on May 21st as an upper level low moved across the area and encountered an unstable air mass. Surface winds were from the southeast which helped to add to low level shear and tornado development.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$356,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Severe thunderstorms developed on May 21st as an upper level low moved across the area and encountered an unstable air mass. Surface winds were from the southeast which helped to add to low level shear and tornado development. Thunderstorms redeveloped over some of the same areas. Training of storms led to flash flooding across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 21, 2:58 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, May 21, 2:58 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
358 PM EDT FRI MAY 21 2010

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO SATURDAY
MORNING AS A LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT LAKES.
HIGH PRESSURE WILL THEN BUILD INTO THE REGION THROUGH EARLY NEXT
WEEK...RESULTING IN DRY AND WARMER CONDITIONS.
&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SOME PARTIAL CLEARING ACROSS WESTERN PORTIONS OF OUR FA HAS
ALLOWED THE AIRMASS TO BEGIN TO DESTABILIZE THIS AFTERNOON. ML
CAPES HAVE NOW CLIMBED TO AROUND 1000 J/KG ALONG THE INDIANA/OHIO
BORDER. AS ENERGY ASSOCIATED WITH UPPER LEVEL LOW OVER THE WESTERN
GREAT LAKES BEGINS TO PIVOT INTO OUR AREA LATER THIS
AFTERNOON/EVENING...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO
BECOME MORE WIDESPREAD ACROSS THE WEST. PCPN SHOULD THEN PUSH EAST
THROUGH THE OVERNIGHT HOURS. WILL GO WITH CATEGORICAL POPS IN THE
WEST...TAPERING DOWN TO LIKELY IN THE EAST THROUGH THE NIGHT. THE
INSTABILITY IS FORECAST TO SLOWLY WEAKEN OVERNIGHT...BUT MODELS
ARE HANGING ON TO SOME MARGINAL INSTABILITIES ALL THE WAY THROUGH
12Z . WILL THEREFORE KEEP A MENTION OF THUNDER ON THROUGH THE
NIGHT. THE SEVERE THREAT APPEARS SOMEWHAT MARGINAL ATTM AS WIND
FIELDS ARE NOT TERRIBLY IMPRESSIVE. THAT BEING SAID...IF ORGANIZED
ACTIVITY CAN GET INTO OUR WESTERN FA BEFORE WE BEGIN TO LOSE SOME
OF OUR BETTER INSTABILITIES...WET BULB ZERO LEVELS ARE CONDUCIVE
FOR SOME HAIL...AND SUPPOSE SOME LOCALIZED DAMAGING WINDS WOULD
ALSO BE POSSIBLE. FORECAST SOUNDINGS ARE INDICATING THE POSSIBILITY
FOR SOME BACK BUILDING WITH THE STORMS THROUGH THIS EVENING...SO
FLOODING COULD ACTUALLY BECOME A BIGGER CONCERN THEN HAIL/DAMAGING
WINDS.
&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
SOME LINGERING INSTABILITIES ACROSS THE EAST MAY BE ENOUGH FOR
SCATTERED SHOWER/THUNDERSTORM ACTIVITY TO PERSIST ON INTO
SATURDAY. EXPECT PCPN THREAT TO TAPER OFF FROM THE WEST THROUGH
THE DAY AS AS UPPER LEVEL TROUGH AXIS PIVOTS EAST OF OUR AREA
THROUGH LATE AFTERNOON.

UPPER LEVEL RIDING WILL THEN PUSH IN FROM THE WEST THROUGH
SUNDAY. THIS WILL LEAD TO DRY CONDITIONS AND WARMING TEMPERATURES.
TEMPS ON SATURDAY ARE A LITTLE TRICKY DEPENDING ON HOW FAST WE
BEGIN OT DRY OUT...BUT WILL TREND HIGHS TOWARD THE WARMER MAV
GUIDANCE FOR SUNDAY.
&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
UPPER RIDGE WILL BUILD NORTH THROUGH THE MISSISSIPPI VALLEY AND THEN
PINCH OFF INTO ONTARIO BY MONDAY. SURFACE HIGH WILL BE IN THE
VICINITY OF ONTARIO AND NEW YORK AS WELL...BUT WITH WESTWARD-MOVING
MOISTURE FLOW AROUND ITS SOUTH EDGE TOWARD THE OHIO VALLEY. THE
GENERAL PATTERN IS PRETTY WELL IN AGREEMENT BETWEEN THE GFS/GEFS AND
ECMWF.

DESPITE THE DECENT HEIGHTS GENERALLY OVER THE FORECAST AREA
THROUGH THE EXTENDED...THERE WILL BE ENOUGH MOISTURE FOR A CHANCE OF
POP UP SHOWERS AND THUNDERSTORMS. TRIED TO LIMIT THIS TO 20 POPS IN
DIURNAL PERIODS BASED ON A LACK OF ANY SIGNIFICANT FORCING. SHOULD
ALSO BE NOTED THAT WINDS LOOK PRETTY LIGHT THROUGH THE COLUMN...SO
SHEAR MAY NOT BE HIGH...AND STORM MOTION MAY BE SLOW.

TEMPERATURES WILL PROBABLY BE PRETTY STEADY THROUGH THE WEEK WITH
HIGHS 5-10 DEGREES ABOVE NORMALS. MONDAY LOOKS A LITTLE COOLER
THAN SUNDAY...FOLLOWED BY MAYBE A GENERAL WARMING OF A DEGREE OR SO
EACH DAY THROUGH THE WEEK.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
UPPER LEVEL LOW OVER SOUTHERN WISCONSIN/NORTHERN ILLINOIS WILL
MOVE SLOWLY ACROSS THE SOUTHERN GREAT LAKES THROUGH THE TAF
PERIOD. EMBEDDED DISTURBANCES ROTATING AROUND THIS LOW...ALONG
WITH WEAK TO SLIGHTLY MODERATE INSTABILITY...WILL KEEP A THREAT
FOR SHOWERS AND THUNDERSTORMS IN THE TAFS THIS AFTERNOON INTO THE
OVERNIGHT HOURS. THREAT FOR PRECIPITATION WILL DIMINISH ONCE A
SURFACE OCCLUDED FRONT PASSES BY. AVIATORS CAN EXPECT MVFR
CIGS/VSBSYS IN THUNDERSTORMS WITH SOME BRIEF IFR CONDITIONS
POSSIBLE. THE LOW LEVELS WILL REMAIN MOIST BEHIND THE OCCLUDED
FRONT. AS A RESULT...MVFR/LOCL IFR VSBYS AND IFR CIGS WILL LIKELY
DEVELOP BEHIND THE FRONT AND HAVE INCLUDED THIS IN THE TAFS. VSBYS
WILL IMPROVE TO VFR BY 15Z WITH CIGS GRADUALLY IMPROVING TO VFR
BETWEEN 18Z AND 20Z.

.OUTLOOK...MVFR VSBYS POSSIBLE SUNDAY MORNING DUE TO MIST/FOG.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...HATZOS
AVIATION...HICKMAN
Hazardous weather outlook, May 21, 10:33 AM EST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1133 AM EDT FRI MAY 21 2010

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-221545-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-
CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-HAMILTON-
CLERMONT-
1133 AM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS
EVENING. A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS
AND LARGE HAIL THE MAIN SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS
EVENING.

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-221545-
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-
LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
1133 AM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 21, 3:41 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT FRI MAY 21 2010

KYZ091>093-OHZ077-212115-
BOONE KY-CAMPBELL KY-KENTON KY-HAMILTON OH-
441 PM EDT FRI MAY 21 2010

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HAMILTON...KENTON...
CAMPBELL AND BOONE COUNTIES THROUGH 515 PM EDT...

AT 439 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BRACHT...
MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 45 MPH...AND HAIL TO ONE HALF INCH IN DIAMETER IS
EXPECTED FROM THIS STORM. IN ADDITION...HEAVY RAINFALL WILL RESULT
IN PONDING WATER ON ROADWAYS AND REDUCED VISIBILITY.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WALTON...
INDEPENDENCE...ELSMERE...ERLANGER...EDGEWOOD...CRESTVIEW HILLS...
LAKESIDE PARK...TAYLOR MILL...CRESCENT SPRINGS...FORT MITCHELL...
VILLA HILLS AND COVINGTON.

ALSO...PINER...ATWOOD...RICHWOOD...BANK LICK...RICEDALE...WHITE
TOWER...LATONIA LAKES AND RYLAND HEIGHTS ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3881 8470 3928 8451 3919 8429 3879 8453

HATZOS
Local storm report, May 21, 3:59 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             WALTON                  38.87N 84.62W
05/21/2010  E0.75 INCH       BOONE              KY   PUBLIC

&&
Local storm report, May 21, 4:10 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
510 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             5 SSW INDEPENDENCE      38.89N 84.57W
05/21/2010  E0.75 INCH       KENTON             KY   PUBLIC

&&

HATZOS
Special weather statement, May 21, 4:17 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
517 PM EDT FRI MAY 21 2010

KYZ096-097-OHZ078-079-212145-
PENDLETON KY-BRACKEN KY-CLERMONT OH-BROWN OH-
517 PM EDT FRI MAY 21 2010

...A STRONG THUNDERSTORM WILL AFFECT WESTERN BROWN...SOUTHERN
CLERMONT...NORTHWESTERN BRACKEN AND NORTHEASTERN PENDLETON COUNTIES
THROUGH 545 PM EDT...

AT 513 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
LENOXBURG...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL TO ONE HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN ALSO BE
EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...AUGUSTA...FELICITY...
GEORGETOWN AND BETHEL.

ALSO...MOUNT AUBURN...JOHNSVILLE...WOOLCUTT...FOSTER...WILLOW
GROVE...NEVILLE...BRADFORD AND ROCK SPRINGS ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3904 8406 3891 8383 3860 8417 3871 8435

HATZOS
Local storm report, May 21, 4:30 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             2 NE WALTON             38.89N 84.59W
05/21/2010  E1.00 INCH       KENTON             KY   PUBLIC

&&

HATZOS

The radar

The Cincinnati radar (KILN), 36 km away, was scanning. The volume nearest the first event began at 22:04 UTC.

Open the radar archive at this moment

Event by event

8 flash flood, 3 thunderstorm wind, 3 tornado, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Warren

When
May 21, 5:04 PM EST to 5:08 PM EST
Where
Warren County, Maineville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.320, -84.220

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Warren

When
May 21, 5:10 PM EST to 5:14 PM EST
Where
Warren County, 3 mi ESE of Lebanon
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.413, -84.148

Large limbs up to 20 inches in diameter were reported down.

Flash Flood, Warren

When
May 21, 5:22 PM EST to 7:30 PM EST
Where
Warren County, 2 mi E of Lebanon to 0.45 mi SE of Lelan
Cause
Heavy Rain
Property damage
$2,000
Reported by
NWS Employee
Coordinates
39.430, -84.162

Water was rushing over Oregonia road in several locations. Water was as deep as one foot in some locations.

Tornado, Brown

When
May 21, 5:44 PM EST to 5:45 PM EST
Where
Brown County, 0.69 mi N of White Oak to 1.2 mi NNE of White Oak
Rating
EF1
Path length
0.63 mi
Path width
50 yd
Continued into
Highland, Oh (ILN)
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
39.030, -83.880

The tornado touched down in the vicinity of Highway 32 and Klein Road in Brown County. The tornado crossed into Highland County just west of Sicily Road. The tornado lifted in Highland County near Highway 321, southeast of Buford. The worst damage occurred to a residence on Sicily Road in Highland County. A section of roofing was removed from part of the home, the front porch supports were lifted and removed, numerous trees were uprooted near the residence, and a piece of wood was driven into decking material. Several other barns and outbuildings were destroyed or heavily damaged along the path. Based on the damage caused by this tornado, wind speeds were estimated at 100 miles per hour. The tornado was in Brown County from 0544 PM EST until 0545 PM EST. The tornado continued in Highland County from 0545 PM EST until 0553 PM EST.

Tornado, Highland

When
May 21, 5:45 PM EST to 5:53 PM EST
Where
Highland County, 2.54 mi SSW of Buford to 0.87 mi SE of Gath
Rating
EF1
Path length
3.64 mi
Path width
50 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
39.037, -83.871

The tornado touched down in the vicinity of Highway 32 and Klein Road in Brown County. The tornado crossed into Highland County just west of Sicily Road. The tornado lifted in Highland County near Highway 321, southeast of Buford. The worst damage occurred to a residence on Sicily Road in Highland County. A section of roofing was removed from part of the home, the front porch supports were lifted and removed, numerous trees were uprooted near the residence, and a piece of wood was driven into decking material. Several other barns and outbuildings were destroyed or heavily damaged along the path. Based on the damage caused by this tornado, wind speeds were estimated at 100 miles per hour. The tornado was in Brown County from 0544 PM EST until 0545 PM EST. The tornado continued in Highland County from 0545 PM EST until 0553 PM EST.

Hail, Clermont

When
May 21, 5:56 PM EST to 6:01 PM EST
Where
Clermont County, Milford
Measured
0.75 in hail
Reported by
Public
Coordinates
39.170, -84.280

Flash Flood, Warren

When
May 21, 6:00 PM EST to 7:30 PM EST
Where
Warren County, Lebanon to 0.71 mi NW of Lebanon
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.430, -84.200

Some roadways were flooded due to heavy rainfall.

Flash Flood, Warren

When
May 21, 6:30 PM EST to 7:30 PM EST
Where
Warren County, 5 mi SSW of Lebanon to 0.81 mi NNE of Kings Mills
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
39.363, -84.236

Water damage was reported at a water park due to heavy rainfall.

Tornado, Adams

When
May 21, 7:44 PM EST to 7:52 PM EST
Where
Adams County, 1.28 mi ENE of Bradyville to Clayton
Rating
EF1
Path length
2.97 mi
Path width
75 yd
Property damage
$135,000
Reported by
NWS Storm Survey
Coordinates
38.710, -83.650

The tornado initially touched down just north and east of the intersection of Old Dutch Road and Gray Road. The tornado moved north on the east side of Old Dutch Road and heavily damaged several well constructed barns and outbuildings. Mature, healthy trees were snapped at the trunk along this path. The tornado crossed Stanfield Road and crossed Old Dutch Road near Clayton Pike. Along this stretch, the tornado caused significant tree damage, minor damage to homes, and significant damage to numerous barns and outbuildings. More trees were toppled as the tornado crossed Clayton Pike again, west of Old Dutch Road. At this point, it appears the tornado began to intermittently lift, with the next reportable damage on neighboring Suck Run Road where a house was found with windows blown out in addition to significant tree damage. The damage to the barns and trees is consistent with wind speeds around 110 miles per hour.

Flash Flood, Highland

When
May 21, 7:50 PM EST to 8:15 PM EST
Where
Highland County, Hillsboro to 0.59 mi E of Hillsboro
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.200, -83.620

Flash flooding occurred on many streets and rural roads across the county.

Thunderstorm Wind, Adams

When
May 21, 8:40 PM EST to 8:44 PM EST
Where
Adams County, West Union
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.800, -83.530

Numerous trees were reported down due to damaging thunderstorm winds.

Flash Flood, Fayette

When
May 21, 8:50 PM EST to 11:00 PM EST
Where
Fayette County, 5 mi S of Washington Court Hou to 1.62 mi NNE of Rock Mills
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.458, -83.430

Several roads in the southern half of the county were flooded due to heavy rainfall.

Hail, Adams

When
May 21, 8:57 PM EST to 9:12 PM EST
Where
Adams County, 7 mi E of West Union to 4 mi N of Blue Creek
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.800, -83.400

Flash Flood, Adams

When
May 21, 9:59 PM EST to 10:30 PM EST
Where
Adams County, 2.2 mi ENE of Fairview to 2.45 mi ESE of West Union Salamon A
Cause
Heavy Rain
Property damage
$85,000
Reported by
NWS Storm Survey
Coordinates
38.812, -83.592

Three vehicles were washed into a creek. People were also reported trapped in a mobile home near West Union. An entire home was shifted and moved off of the foundation from flash flooding along highway 41 near Dunkinsville. There was also significant debris along creeks in this area.

Flash Flood, Scioto

When
May 21, 10:13 PM EST to 10:45 PM EST
Where
Scioto County, Rarden to 1.58 mi SSW of Rarden
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
38.920, -83.230

Multiple roads were flooded due to heavy rainfall.

Flash Flood, Adams

When
May 22, 12:00 AM EST to 3:00 AM EST
Where
Adams County, West Union to 2.16 mi SSW of West Union
Cause
Heavy Rain
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
38.800, -83.530

Flooded roadways were reported throughout the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2010Every state in 2010This day in weather historyThe tornado archive for Ohio, 2010Warnings in Ohio, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226202, 226203, 226206, 227646, 227648, 225920, 226205, 226204, 227645, 226207, 227649, 226208, 227650, 226212, 226211, 226209.